This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Stress and anxiety seems to be affecting me more and more each day, especially since the semester is coming to an end (I'm a college student). Basically, I'm not sure how much anxiety is too much and if I should seek help to control it or not. Also, what are the physical symptoms that can arise when someone is experiencing too much anxiety/stress? I usually feel like I have no energy whatsoever, even after getting a good nights sleep. Also, a few nights ago I experienced piercing chest pains for about an hour. I'm not sure what that was due to...could it have been from too much anxiety/stress? I've noticed that my anxiety occurs more in social situations than anything else. Although I don't have extreme social anxiety that hapmers my everyday life it is still somewhat bothersome at times. What bothers me the most is when I have to talk or present in class because my anxiety causes me to have embarassing physical symptoms including shaking, blushing, fast hearbeat, and shortness of breath. Would you suggest a beta blocker to control these symptoms and if so what are the side effects of beta blockers? Also, I'm kind of hesitant and scared to talk to someone in person about all this stuff. For some reason it's hard for me to "share my feelings", especially with a stranger! Any advice on that? Thank you for your time. I really appreciate it! :)
Although its hard for you to talk to someone about this, its exactly what you should be doing. The counseling at your school for students is a great place to start. It will be easy and rewarding for you to understand what is happening, and its a much better way to start than to avoid it and start with medications.
You can get some help online with the masteringstress program (link above) to get you started, but then go see a counselor..you will thank me for this advice.
I like to call my anxiety acute awareness. I believe it is not only a symptom of my borderline d/o, but also a disease in and of itself. I cannot leave the house without my medication. I've been on benzo's for 22 years. I am 36 years old now. So all this started when I was 14 years old. The doctors had me on Ativan at 14, then klonopin and serax, finally I am on xanax.
The thought of not having my xanax scares the hell out of me. When I was in my last rehab, they tried to get me off the benzo's. I had an M.I. I have asthma also. The doctor at rehab was trying to follow the nursing board guidelines, for I am a nurse with a substance abuse problem. I am on methadone. I do not abuse my xanax or methadone. My current doctor's nurse is trying to cut back my dosage weekly. I have to go see the doctor. He will straighten things out for a few months. But I am afraid I will have to face this issue eventually. I've tried the SRI's and neuroleptics. The doctor at the last rehab had me on five different drugs to replace my xanax. I could not afford these drugs. They did not stop the agoraphobia(sic). I was home bound. What is the harm of continuing using the xanax? I know memory loss is a side-effect of long-term usage. Anyone who can offer some insight would be appreciated.
Angst - I urge you to read up on dangers of benzos... they CAUSE your symptoms! Please follow the link below and READ the articles - you've been grossly mislead to believe that you have the problems - they are drug-induced! I know, I went through it... as have many. There are a few great benzo groups at Yahoo that can help you.
Dangers of Benzodiazepines (Ativan, Valium, Xanax, et al):
PLEASE look into these drugs. Justsayno has already given a site and I'd just add that you seem to have been on messy mix of medication, including SSRIs - some of your medi-mix give side effects that lead to diagnosis of mental illnesses etc and 'unexplained' physiological symptoms.
EVEN IN HEALTHY VOLUNTEERS IN CLINICAL STUDIES. MANY DROPPED OUT BECAUSE THEY COULDNT TOLERATE THESE DRUGS AND WERE THEN DISCOUNTED BY THE PHARMA COMPANIES IN THEIR RESEARCH RESULTS. People who NEVER HAD ANY PSYCHOLOGICAL OR PHYSYIOLOGICAL DISORDERS TO BEGIN WITH. SOME OF THOSE WHO WENT ON DEVELOPED THESE DISORDERS and SOME SO BADLY THAT THEY BECAME SUICIDAL.
TAKE PROZAC for instance (and all SSRIs are clones of Prozac with slight variations in their half-life time, etc). To get the Adverse Reaction Reports list filed with the FDA, people had to use the RIGHT TO INFORMATION ACT to get sight of it. Or it would no doubt still be hidden away. You can see this list here:
and I'll copy paste the contents (though it doesn't come out neatly from PDF format) now so get yerself a nice hot drink - its a loooOOOOooooong list LOL and bear in mind that these adverse reports will not include those from all those Docs who do not believe that there are any and so put this all down to the patient's state of mind, etc, so a tiny fraction of the actual figures:
"FDA Statistics (Gained through the Freedom Of Information Act)
FDA REPORTED PROZAC CASES; TOTAL 35,230 (1987:-1995)
ALL FDA COSTART REACTION TERMS IN DATA ALPHABETICAL TERM ORDER - 04/10/96 -
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.